MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTPRINT ULR 4.5 PK SUT SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. FOOTPRINT ULR 4.5 PK SUT SL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203783
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an acl procedure, the suture of the footprint anchor came loose while the device was still anchored in patient¿s tibia, an additional bone hole was required.Surgery was completed with a back-up device instead.There was a 5 minute surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: part of the reported device was received for evaluation.A visual inspection revealed a visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the green suture but no anchor returned.There is biological debris on the returned device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that as of the date of this medical investigation, supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported adverse event.Nor could a causal relationship between the s&n device and the reported adverse event be confirmed.The ifu does warn, ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ the root cause of the reported event could not be determined since findings can not lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FOOTPRINT ULR 4.5 PK SUT SL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19646834
Report Number1219602-2024-01405
Device Sequence Number6549913
Product Code MBI
UDI-Device Identifier00885554029406
UDI-Public00885554029406
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K123579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Catalogue Number72203783
Device Lot Number2116001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown